MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number 50-1050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device is not available for return; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for guidewire separation because the sample was not returned for assessment.Without a sample and context around the breakage of the guidewire, the cause cannot be determined.Historically, guidewire separations have occurred due to pulling the guidewire back through the needle or due to high tensional forces during withdrawal.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5158312.The event description states: "cerebral angio and smatxi via right radial approach done.Piece of wire was retained during the procedure.Attempts made to fish out some of the wire piece by making the nick larger and some was retrieved but not all.Fluoro image shows the wire remnant appears to be extra-arterial compared to indwelling sheath.Vascular surgery consulted for retained wire at right radial access site.Duplex scan: the right radial artery appears to be occluded.There appears to be a shadow noted in the distal forearm that is possibly intra-arterial in the radial artery of the right upper extremity.On (b)(6) 2024: to operating room for right radial cutdown, removal of retained wire.".

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key20360721
Report Number1118880-2024-00144
Device Sequence Number8127271
Product Code DYB
UDI-Device Identifier00389701011363
UDI-Public(01)00389701011363(17)260901(10)0000554944
Combination Product (Y/N)N
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model Number50-1050
Device Catalogue Number50-1050
Device Lot Number0000554944
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age46 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite